MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE GELATIN IMPREGNATED WOVEN VACULAR PROSTHESIS

VASCUTEK LTD. GELWEAVE; GELWEAVE GELATIN IMPREGNATED WOVEN VACULAR PROSTHESIS
Model Number GELWEAVE STRAIGHT
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information was received.Although the actual device for this complaint was not returned a section of device from same lot/batch was returned and investigated in relation to mfr report # 9612515-2017-00015 vak ref:comp 3466 which was previously submitted on 02-oct -17.(b)(4).Gelweave straight grafts are designed for 'systemic vascular repair' procedures and the method of use as defined by the reporter - cardio pulmonary bypass - is not indicated within the ifu, thus its use was off-label as indicated above, gelweave grafts are designed for 'systemic vascular repair' procedures and the method of use as defined by the reporter - cardio pulmonary bypass - is not indicated within the ifu, thus its use was off-label.Vascutek's investigation found the following: the review of manufacturing records and qc test results showed that the batch was manufactured to specification.The whole graft porosity results for the batch were well below the maximum limit.A 5-year review of similar complaints (woven polyester graft leakages) gave a low occurrence rate of 0.02%.Leakage is covered within the products risk documentation.Testing of returned sample did not detect any flaws in the fabric.Vascutek has received one other complaint related to a graft from this batch (vak ref comp3466).Mfr report # 9612515-2017-0015.This complaint also involved the use of the graft for cardio pulmonary bypass.The complaint graft was not returned for this complaint and therefore the sample returned for comp 3466 was used as a basis for the investigation report on this event as indicated, the device was used off label and investigation of the returned sample did not detect any issue with the graft structure.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Initial information on event received at vascutek on 07-sep-17 simply stated: leak from fabric.Further information was received on 13-sep-17 stating blood leakage from the body of the graft, the gelweave graft was used for blood transmission.After grafts were anastomosed end-to-end, when blood flow was passed through, unusual large amounts of blood leakage was identified from the graft body and the blood accumulated in the operative field.Although the leaking did not stop, the procedure was continued and successfully completed, after the graft was taken out and the vessel was ligated.No serious injury to patient.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE GELATIN IMPREGNATED WOVEN VACULAR PROSTHESIS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key6916593
Report Number9612515-2017-00017
Device Sequence Number482858
Product Code DSY
UDI-Device Identifier05037881105079
UDI-Public05037881105079
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/05/2017
Report Date (Section F) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGELWEAVE STRAIGHT
Device Catalogue Number731508
Device Lot Number16159870
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/01/2017
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer09/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;